Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

March 31, 2025Choctaw County, Clarke County, Washington County, Alabama; George County, Greene County, Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Mar 31, 2025, 7:49 AM CDT for Choctaw County, Clarke County, Washington County, Alabama; George County, Greene County, Stone County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 7:49 AM CDT (12:49 UTC)
Expired
Mar 31, 2025, 8:30 AM CDT
In force
41 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, George County, MS, Greene County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS84 KMOB 311249
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
749 AM CDT Mon Mar 31 2025
 
ALZ051>053-261-MSZ067-075-076-078-079-311330-
Clarke AL-Choctaw AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-Wayne MS-George MS-
749 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW...NORTHWESTERN MOBILE...
WASHINGTON...CLARKE...GEORGE...SOUTHERN PERRY...EASTERN WAYNE...
GREENE AND STONE COUNTIES THROUGH 830 AM CDT...

At 748 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Kinterbish to 3 miles south of
State Line to 10 miles east of Poplarville. Movement was east at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Fulton, Lucedale, Citronelle, Lisman, Pennington, Jackson, McLain,
Gilbertown, McIntosh, Gulfcrest, State Line, Wagarville, Deer Park,
Perkinston, Fruitdale, Wiggins, Millry, Butler, Saint Stephens, and
Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3231 8796 3230 8800 3229 8802 3215 8802
      3209 8804 3206 8812 3201 8811 3199 8768
      3123 8784 3073 8863 3074 8888 3068 8889
      3068 8904 3077 8934 3091 8933 3091 8914
      3103 8914 3140 8856 3231 8842
TIME...MOT...LOC 1248Z 283DEG 36KT 3226 8832 3139 8849 3084 8935 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:35 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 31, 6:35 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
635 AM CDT Mon Mar 31 2025

...New Aviation...

.DISCUSSION...
Issued at 246 AM CDT Mon Mar 31 2025

A shortwave trof advancing from the southern/central Plains leads
to the formation of an upper trof over the eastern states today,
and an associated surface low well off to the north brings a cold
front through the forecast area this afternoon into the evening
hours. A series of shortwaves also progress across the region
today, and a region of deep layer lift which developed in
response to this pattern is expected to result in a line of
convection progressing through the forecast area from early this
morning into the early afternoon hours. There continues to be the
potential for interactions between the larger scale pattern and
the series of shortwaves moving across the area to lead to
unfavorable upper level subsidence developing over the area as the
line of convection moves through. The fact that our environment
was worked over by convection today likely plays a role as well.
This weakening trend is indicated in the latest HRRR, WRF-ARW,
WRF-NSSL, HRW-FV3 and NAM 3km guidance to varying degrees. This
potential unfavorable environment could lead to much less
favorable shear than otherwise anticipated as well. Aside from
these important potential limiting factors, MLCAPE values are
indicated to be 1500-2500 J/kg and should the trend in the CAMs be
wrong, then sufficient shear would be present to support a threat
of damaging wind gusts and a few tornadoes. SPC has an Enhanced
Risk of severe storms for the entire area for the passage of the
line of convection. Have gone with categorical pops today, then
other than a small chance for rain early this evening mostly over
the western Florida panhandle, dry conditions follow for tonight.
Dry conditions are also expected for Tuesday and Tuesday night. A
High Risk of rip currents today will be followed by a moderate
risk tonight, then a low risk for Tuesday. A moderate risk of rip
currents is expected for Tuesday night. /29

Wednesday through Sunday...Most of the extended period will be dry
with southwesterly flow aloft and surface high pressure ridging into
the area from the east. There will be a gradual return for rain
chances by late week, especially over the western half of our
forecast area, as return flow around the western periphery of the
surface high pressure increases low/mid level moisture levels and
another frontal boundary slowly approaches the southeast states from
the west. Best rain chances won't be until Sunday, when we should
have a good chance of showers and storms as the aforementioned
front finally moves across our area. Should be warm mid to late
week, with daytime highs in the mid to upper 80s over most inland
areas Wednesday through Saturday, and expect lower 80s to upper
70s closer to and along the coast. Cooler on Sunday with the
frontal passage and higher PoPs, with highs only in the 70s across
the area on that day. Nighttime low temperatures will be in the
mid 60s to around 60 for the middle part of the week going into
the weekend. A High Risk of rip currents is expected for Wednesday
through Friday. DS/12

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Mon Mar 31 2025

Clusters of thunderstorms will move eastward this morning,
impacting the terminals between 15Z and 20Z. Ahead of these
storms, IFR cigs will persist, along with MVFR visibilities.
Reduced visibilities and gusty winds are expected within any storm
that moves over the terminal. Expect this activity to end by 20Z,
with VFR conditions expected through the late evening hours. Low
clouds are expected once again tonight, with IFR conditions
likely from 04Z through the end of the period. 73/29

&&

.MARINE...
Issued at 246 AM CDT Mon Mar 31 2025

Light to moderate southwesterly winds become northerly tonight as
a cold front moves through. Areas of dense fog are possible early
this morning. A light southeasterly flow develops on Tuesday. The
onshore flow becomes moderate to occasionally strong for
Wednesday and Thursday. Small craft should exercise caution at
times from early Wednesday morning through Thursday. Winds and
seas will be higher near storms, mainly today. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      81  60  80  67  82  70  83  69 /  90   0  10   0  10   0  10   0
Pensacola   79  64  77  68  78  70  79  70 /  80  20  10   0   0   0   0   0
Destin      75  64  77  68  77  70  78  70 /  80  20  10   0   0   0   0   0
Evergreen   78  55  84  64  86  67  87  65 / 100  10  10   0   0   0  10   0
Waynesboro  81  52  83  66  87  68  87  68 / 100  10  10   0  10  10  20  10
Camden      77  52  81  64  86  67  86  67 / 100  10  10   0  10   0  10   0
Crestview   79  58  83  63  84  66  85  65 /  90  20  10   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...Dense Fog Advisory until 9 AM CDT this morning for GMZ630>636-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 31, 6:58 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
658 AM CDT Mon Mar 31 2025

ALZ051-052-MSZ067-075-076-311245-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
658 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON...PERRY...WAYNE AND GREENE COUNTIES THROUGH
745 AM CDT...

At 658 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Moss to near Purvis.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toxey, Clara, New Augusta, Silas, Leakesville, McLain, Waynesboro,
Gilbertown, Beaumont, State Line, Richton, Fruitdale, Millry, and
Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8848 3192 8847 3196 8811 3194 8811
      3196 8808 3182 8818 3179 8817 3107 8853
      3108 8915
TIME...MOT...LOC 1158Z 265DEG 41KT 3178 8914 3116 8944

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 31, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
749 AM CDT Mon Mar 31 2025

ALZ051>053-261-MSZ067-075-076-078-079-311330-
Clarke AL-Choctaw AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-Wayne MS-George MS-
749 AM CDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW...NORTHWESTERN MOBILE...
WASHINGTON...CLARKE...GEORGE...SOUTHERN PERRY...EASTERN WAYNE...
GREENE AND STONE COUNTIES THROUGH 830 AM CDT...

At 748 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Kinterbish to 3 miles south of
State Line to 10 miles east of Poplarville. Movement was east at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fulton, Lucedale, Citronelle, Lisman, Pennington, Jackson, McLain,
Gilbertown, McIntosh, Gulfcrest, State Line, Wagarville, Deer Park,
Perkinston, Fruitdale, Wiggins, Millry, Butler, Saint Stephens, and
Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3231 8796 3230 8800 3229 8802 3215 8802
      3209 8804 3206 8812 3201 8811 3199 8768
      3123 8784 3073 8863 3074 8888 3068 8889
      3068 8904 3077 8934 3091 8933 3091 8914
      3103 8914 3140 8856 3231 8842
TIME...MOT...LOC 1248Z 283DEG 36KT 3226 8832 3139 8849 3084 8935

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:21 PM CDTSpecial Marine WarningMOB84 min
Mar 30, 8:59 PM CDTRiver Flood WarningMOBBaldwin20 hr
Mar 30, 11:35 PM CDTAreal Flood WarningMOBBaldwin6 hr
Mar 30, 11:38 PM CDTAreal Flood WarningMOBBaldwin6 hr
Mar 31, 8:30 AM CDTSpecial Weather StatementMOBClarke, Monroe, Washington, Wilcox45 min
Mar 31, 9:01 AM CDTSpecial Weather StatementMOBBaldwin, Mobile59 min
Mar 31, 9:06 AM CDTSpecial Marine WarningMOB84 min
Mar 31, 9:10 AM CDTSpecial Weather StatementMOBButler, Conecuh, Monroe, Wilcox65 min
Mar 31, 10:02 AM CDTSpecial Weather StatementMOBBaldwin43 min
Mar 31, 10:19 AM CDTSpecial Weather StatementMOBCrenshaw41 min
Mar 31, 10:25 AM CDTSpecial Marine WarningMOB95 min
Mar 31, 10:54 AM CDTSpecial Weather StatementMOBCovington66 min
Mar 31, 11:06 AM CDTSpecial Weather StatementMOBCovington24 min
Mar 31, 11:43 AM CDTSpecial Marine WarningMOB92 min
Mar 31, 1:10 PM CDTSpecial Marine WarningMOB20 min
Mar 31, 6:58 AM CDTSpecial Weather StatementMOBGreene, Perry, Wayne47 min
Mar 31, 8:09 AM CDTSevere Thunderstorm WarningMOBGeorge, Stone51 min

Nearby

Special Weather Statements in Alabama, 2025Special Weather Statements in Mississippi, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.